Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment and Bactrim
Sep 3, 2009

A month ago,July 2009, my doctor told me my cd4 was 183 and viral load was 35000. He started me on Bactrim 3 times a week and said to start Atripla 7 days after that. So I have been taking Bactrim for 4 weeks and Atripla for 3 weeks. He told me today to continue with the Bactrim 3 times a week for the next 3 months with the Atripla until my next visit and new lab results. Is it ok to be on Bactrim for 4 months? I am doing ok with Bactrim and Atripla so far. He said I had a wild virus which was good as far as treatment was concerned. I am hoping that the virus will be suppressed and CD4 increasing when I return to see him. My primary care physician said all my lab results were in the normal range...WBC, RBC, PSA, colesterol was 139. blood sugar ok and blood pressure ok. Any comments about the amount of time on Bactrim? Also, sometimes after I take my Atripla I want a little fruit or snack. Didn't you say that was ok? Thanks for your help.

Response from Dr. Young

Hello and thanks for your post.

With a CD4 count below 200 you should be on Bactrim to prevent PCP until your CD4 count is confirmed above 200-- usually this takes several months.

I generally don't place a specific time line for this, but rather use your lab values to determine when it's safe to stop.

It's ok to take your Atripla with a little food- particularly if you're tolerating the medication already.

Hope this helps, BY



Previous
Began treatment with Atripla
Next
Meeting Prescription Assistance Requirements

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement